Skip to main content Accesibility Help
×
×
Home

Fermat Jacobians of Prime Degree over Finite Fields

  • Josep González (a1)
Abstract

We study the splitting of Fermat Jacobians of prime degree l over an algebraic closure of a finite field of characteristic p not equal to l. We prove that their decomposition is determined by the residue degree of p in the cyclotomic field of the l-th roots of unity. We provide a numerical criterion that allows to compute the absolutely simple subvarieties and their multiplicity in the Fermat Jacobian.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Fermat Jacobians of Prime Degree over Finite Fields
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Fermat Jacobians of Prime Degree over Finite Fields
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Fermat Jacobians of Prime Degree over Finite Fields
      Available formats
      ×
Copyright
References
Hide All
[Da-Ha 35] Davenport, H. and Hasse, H., Die Nullstellen der Kongruenz-zetafunktionen in gewissen zyklischen Fällen. J. Reine Angew.Math. 172 (1935), 151182.
[Go 97] González, J., Hasse-Witt matrices for the Fermat curves of prime degree. Tôhoku Math. J. 49 (1997), 149163.
[Go 98] González, J., On the p-rank of an abelian variety and its endomorphism algebra. Publ.Mat. 42, to appear.
[Ko-Ro 78] Koblitz, N. and Rohrlich, D., Simple factors in the Jacobian of a Fermat curve. Canad. J. Math. 6 (1978), 11831205.
[Sch 84] Chmidt, C. G., Arithmetik Abelscher Varietäten mit komplexer Multiplikation. Lecture Notes in Math. 1082, Springer, 1984.
[Se 58] Serre, J. P., Sur la topologie des variétés algébriques en caractéristique p. Symp. Int. Top. Alg. México (ed. J. P. Serre), OEUVRES I, Springer, 1958, 24–53.
[Shi-Ka 79] Shioda, T. and Katsura, T., On Fermat Varieties. Tôhoku Math. J. 31 (1979), 97115.
[St 79] Stichtenoth, H., Die Hasse-Witt-Invariante eines Kongruenzfunktionenkörpers. Arch. Math. 33 (1979), 357360.
[Ta 66] Tate, J., Endomorphisms of abelian varieties over finite fields. Invent.Math. 2 (1966), 134144.
[Ta 68] Tate, J., Classes d’isogénie des variétés abéliennes sur un corps fini (d’après T.Honda). Sém. Bourbaki (1968/69), 95–110.
[Wa 69] Waterhouse, W. C., Abelian varieties over finite fields. Ann. Sci. École Norm. Sup. 2 (1969), 521560.
[We 49] Weil, A., Number of solutions of equations in finite fields. Bull. Amer.Math. Soc. 55, Collected Papers I, Springer, 1949, 497–508.
[Yu 80] Yui, N., On the Jacobian Variety of the Fermat curve. J. Algebra 65 (1980), 145.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Mathematical Bulletin
  • ISSN: 0008-4395
  • EISSN: 1496-4287
  • URL: /core/journals/canadian-mathematical-bulletin
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed